It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi, I just thought this might be helpful to some of you. When I was in high school, I had cystic acne. It was terrible. I tried everything that you can imagine. I tried ordering off of TV and everything that my dermatologist prescribed. After I graduated from high school, my mom just happened to talk to someone about my problems and they told her about Accutane. So on my next visit to the derm, we discussed it with him. Sure enough, he agreed to prescribe it, but he did not want to be the one to suggest it. (Since there is so much controversy) I was on it from October 1993 until March 1994....6 months. Perfect skin. Looked great. The only side effects I had while on it was dry lips and cracked corners of my mouth. Oh and I did take Accutane........not a generic. In January 2003 I got married and moved to a different area. In March 2003 (practically 10 yrs after taking Accutane), I started back with the cystic acne again. After a few months, I decided that it was back for good and I needed some help again. It took me 6 months to get an appointment with a derm as a new patient. She insisted I had rosasea (don't know if I spelled that right). So I bought some prescription face washes and kept a journal of my food intake, etc. Nothing helped. Months went by and I asked to go back on Accutane. She saw no need. So I made an appointment with a different derm in the same office. In March 2005 I started taking Accutane (actually I took the generic, Amnesteem, because my insurance wouldn't pay for Accutane). Within one month, there was a hugh difference. It is like a miracle drug to me. My lips dried out, but I used a medicated lip balm and it was worth it. I didn't have the cracking like I did the first time. I was on 60mg a day for 4 months. (sorry I don't remember what mg I took the first time). I had some back pain (joint pain) while on it, but didn't realize it may have had to do with the medication. It never crossed my mind. But after I stopped taking it, it went away. I'm assuming that's what it was from. I have been off of it for almost a year now and couldn't be happier. I do have more scars than I did the first time around, but to me it's better than the acne. I'm still confused about all the hype about people committing suicide on it. If you take it and it clears your face up, why wouldn't you feel better about yourself? I sure did! My question now is, has anyone had a baby after taking Accutane? I know it can cause birth defects if you get pregnant while taking it. And they tell you not to get pregnant for 6 months afterwards. We are thinking about a baby in the next year or so and I'm a little worried. Does anyone have any info?





All times are GMT -7. The time now is 11:07 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!